MAUDE Adverse Event Report: ETHICON INC. GUT PL UD 18IN 6-0 D/A G-1 PRM; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT PL UD 18IN 6-0 D/A G-1 PRM; SUTURE, ABSORBABLE, NATURAL
Catalog Number 770G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a ptosis procedure on (b)(6) 2018 and suture was used.During use, the needle popped off without any tension.Case completed with another device of the same product code.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/16/2018.Evaluation: a foil with a winding former and a needle/suture combination in two section were received for analysis.The product is double armed.During the visual inspection of the sample (two needle-suture pieces), the swage and attachment area of needles were as expected; the ends of the suture pieces appeared to be cut by use of the surgical instrument.Also the ends were matched among them.A functional test was performed and the pull force was above the minimum requirements.Per the conditions of the sample received, no attachment defects were found, and the tested sample met the finished goods requirements.

Brand Name
GUT PL UD 18IN 6-0 D/A G-1 PRM
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8094204
Report Number2210968-2018-77282
Device Sequence Number11259482
Product Code GAL
UDI-Device Identifier10705031010475
UDI-Public10705031010475
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number770G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2018
Initial Date Received by Manufacturer 10/26/2018
Supplement Date Received by Manufacturer11/21/2018
Initial Report FDA Received Date11/21/2018
Supplement Report FDA Received Date12/16/2018
Patient Sequence Number1